MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER
Model Number 430005-62
Medical Device Problem Codes Material Separation (1562); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the customer experienced an issue with a medium-large clip applier instrument.A fragment fell into the patient and was retrieved during the same procedure.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: during a surgical procedure, the lock of a clip applier broke off completely before the clip was attached, and the missing piece was recovered.The problem was first noticed during the operation and resulted in unsuccessful clip application, specifically incomplete closure of the clip.There was no injury to the patient, but the issue caused a 15-minute delay while a replacement instrument was used to complete the procedure.The clip did detach from the instrument and fall into the patient at the time of the incident, but it was successfully recovered.No unexpected movement occurred either while attempting to place the clip around a vessel/tissue or while closing the clip.
 
Additional Manufacturer Narrative
The medium-large clip applier instrument has not been received for failure analysis evaluation.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The medium-large clip applier instrument has been received for failure analysis evaluation.The instrument was found to have a dislodged grip knob.The grip knob was dislodged from the grip input due to the condition of the grip input groove.For clarification, the grip knob was not returned other the instrument.There were no obvious signs of physical damage on the components adjacent to the grip knob.Each input disk was manually articulated and responded accordingly.There was no damage to the snake wrist, shaft, joggle tube and grip tip.The release buttons were functional.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
MEDIUM-LARGE CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24545262
Report Number2955842-2026-15407
Device Sequence Number17558279
Product Code NAY
UDI-Device Identifier00886874114292
UDI-Public(01)00886874114292(11)250626(10)K10250626
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number430005-62
Device Catalogue Number430005
Device Lot NumberK10250626 0006
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer04/07/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown